Alert archive / Georgia / River Flood Warnings in 2015
River Flood Warning 125, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Dec 22, 2015, 6:13 AM EST for Wilkes County, Georgia. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 22, 2015, 6:13 AM EST (11:13 UTC)
- Expired
- Dec 23, 2015, 6:13 AM EST
- In force
- 24 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Wilkes County, GA
The radar
The Robins AFB radar (KJGX), 121 km from the middle of the area, began a volume at 11:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kettle Creek near Washington (KETG1). The gauge peaked at 16.91 ft at Dec 22, 2015, 10:00 AM EST.
- Action stage
- 11 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02193340, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
535 WGUS42 KFFC 221113 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 613 AM EST TUE DEC 22 2015 ...The National Weather Service in Peachtree City has issued a Flood Warning for the following rivers in Georgia... Kettle Creek near Washington affecting Wilkes County .Recent heavy rainfall has caused significant runoff into streams and rivers which will cause flooding in some areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interests along the river should monitor the latest forecasts...and be prepared to take necessary precautions to protect life and property. The latest stage data was furnished in cooperation with the United States Geological Survey. && GAC317-230113- /O.NEW.KFFC.FL.W.0125.151222T1113Z-000000T0000Z/ /KETG1.1.ER.151222T1043Z.151222T1100Z.000000T0000Z.UU/ 613 AM EST TUE DEC 22 2015 The National Weather Service in Peachtree City has issued a * Flood Warning for The Kettle Creek near Washington. * From this morning until further notice. * At 6AM Tuesday the stage was 14.4 feet...and rising. * Flood stage is 14.0 feet. * At 14.0 feet...Flood stage is reached. Minor flooding occurs in the woodlands...fields and pasture along the creek upstream and downstream from the gage at Stoney Ridge Road. && LAT...LON 3371 8295 3374 8289 3366 8278 3364 8285 $$
2 follow-up statements
297 WGUS82 KFFC 221655 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1155 AM EST TUE DEC 22 2015 ...The Flood Warning continues for the following rivers in Georgia... Kettle Creek near Washington affecting Wilkes County GAC317-230655- /O.CON.KFFC.FL.W.0125.000000T0000Z-000000T0000Z/ /KETG1.1.ER.151222T1043Z.151222T1415Z.000000T0000Z.UU/ 1155 AM EST TUE DEC 22 2015 The Flood Warning continues for The Kettle Creek near Washington. * Until further notice. * At 11 AM Tuesday the stage was 16.1 feet and falling. * Minor flooding is occurring and the creek is expected to fall below flood stage sometime this afternoon. * Flood stage is 14 feet. * At 16 feet...Minor flooding expands further into the woodlands... fields and pasture upstream and downstream from the gage at Stoney Ridge Road. && LAT...LON 3371 8295 3374 8289 3366 8278 3364 8285 $$
082 WGUS82 KFFC 221852 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 152 PM EST TUE DEC 22 2015 ...The Flood Warning is cancelled for the following rivers in Georgia... Kettle Creek near Washington affecting Wilkes County GAC317-221922- /O.CAN.KFFC.FL.W.0125.000000T0000Z-151222T1852Z/ /KETG1.1.ER.151222T1043Z.151222T1415Z.151222T1815Z.UU/ 152 PM EST TUE DEC 22 2015 The Flood Warning is cancelled for The Kettle Creek near Washington. * This takes affect immediately. * Until Wednesday December 31. * At 01PM Tuesday the stage was 13.2 feet...and rising/falling/steady. * Flood stage is 14.0 feet. * The creek/river will continue to fall. * At 14.0 feet...Flood stage is reached. Minor flooding occurs in the woodlands...fields and pasture along the creek upstream and downstream from the gage at Stoney Ridge Road. * This crest compares to a previous crest of 14.6 feet on Mar 28 2009. && LAT...LON 3371 8295 3374 8289 3366 8278 3364 8285 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 22, 4:45 AM EST, 1 hour 28 minutes earlier.
Area forecast discussion, Dec 22, 4:45 AM EST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 445 AM EST TUE DEC 22 2015 .SHORT TERM /TODAY THROUGH WEDNESDAY/... SHORT TERM...CURRENT RADAR LOOP SHOWS FIRST WAVE BRINGING RAIN TO THE AREA IS OVER THE STATE RIGHT NOW. THERE IS A NARROW BAND OF HEAVY PRECIP EMBEDDED IN THIS WAVE AND MOST LOCATIONS ACROSS CENTRAL GA HAVE SEEN 1 TO 2 INCHES OVER THE PAST 8 HOURS. A FEW ISOLATED LOCATIONS HAVE SEEN 2.5 INCHES BUT IT LOOKS LIKE THE AREA WILL BE ABLE TO HANDLE THE WATER WITH NO FLOODING CONCERNS THIS MORNING. THE MAIN ISSUE WILL BE TONIGHT AS THE SECOND WAVE MOVES NORTH ALONG THE STALLED FRONT AND PUSHES RIGHT BACK OVER THE SAME AREA BRINGING MORE PRECIPITATION. THIS SECOND WAVE WILL ADD ANOTHER 1 TO 2 INCHES ON TOP OF WHAT IS FALLING RIGHT NOW AND THAT MAYBE JUST ENOUGH TO PUSH SOME AREAS INTO FLOOD. CURRENT QPF VALUES ARE SHOWING 2 TO 4 INCH TOTALS THROUGH 12Z THU ACROSS THE AREA WITH ISOLATED HIGHER AMOUNTS ACROSS THE CWA. THERE ALSO APPEARS TO BE A BIT MORE INSTABILITY WITH THE SECOND WAVE SO ISOLATED THUNDERSTORMS WILL BE POSSIBLE TONIGHT AND WEDNESDAY AS THIS WAVE MOVES ACROSS THE STATE. AS THIS FIRST WAVE MOVES OUT PRECIP IS ENDING FROM NW TO SE AND MOST LOCATIONS ACROSS NORTH AND WESTERN PORTIONS OF THE STATE WILL SEE A LULL IN THE PRECIP TODAY. AREAS ACROSS CENTRAL GA WILL STILL SEE LIGHT RAIN TODAY AS THIS WAVE IS NOT EXPECTED TO MOVE COMPLETELY OUT OF THE REGION. WITH GOOD SOUTHERLY FLOW CONTINUING THROUGH THE SHORT TERM TEMPS WILL STAY WELL ABOVE SEASONAL NORMS WITH LOWS IN THE 50S AND 60S AND HIGHS IN THE 60S AND 70S. 01 .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... MODELS IN AGREEMENT ON A WET AND WARM EXTENDED PERIOD. DEEP SOUTHERLY FLOW WILL PERSIST ACROSS THE AREA. A FRONTAL BOUNDARY PUSHES INTO THE LOWER MS VALLEY LATE IN THE WEEK BUT SOUTHWEST FLOW ALOFT KEEPS THE FRONT FROM PROGRESSING INTO THE FORECAST AREA. THERE IS A CHANCE OF A FEW STRONG TO SEVERE STORMS ON WEDNESDAY INTO THURSDAY AS A STRONG LOW LEVEL JET DEVELOPS ACROSS THE LOWER MS VALLEY AND GULF COAST STATES. GFS AND ECMWF DIFFER BY THE END OF THE PERIOD ON THE POSITION OF THE SURFACE FRONT AND THE STRONG CLOSED UPPER LOW...BUT IN ANY CASE BOTH FEATURES REMAIN TO OUR WEST AT THAT TIME SO CHANCE POPS STILL OKAY. 41 && .HYDROLOGY...NORTH AND CENTRAL GA HAS SEEN 0.50 TO 2.50 INCHES OF PRECIP OVER THE PAST 24 HOURS WITH THE MAJORITY OF IT FALLING ACROSS CENTRAL GA THIS MORNING. MOISTURE WILL CONTINUE TO INCREASE THROUGH THE SHORT TERM WITH PLENTY OF GULF MOISTURE MOVING ACROSS THE REGION. A PERSISTENT SOUTHERLY FLOW WILL ALLOW PRECIPITABLE WATER VALUES TO STAY ABOVE 1.3 INCHES THROUGH THE END OF THE WEEK. AS A SERIES OF EXPECTED SHORT WAVES MOVE NORTHWARD OUT OF THE GULF...EACH WILL BRING A PERIOD OF HEAVY RAIN TO THE REGION. MODELS ARE QUITE DIFFERENT IN LOCATION AND AMOUNTS BUT THEY ARE IN GOOD AGREEMENT WITH THE OVER ALL WET PATTERN. WILL CONTINUE TO DIFFER TO WPC QPF GUIDANCE THROUGH DAY 3 AND THIS WILL PUT ON AVERAGE 1.5 TO 4 INCHES ACROSS THE STATE WITH SOME ISOLATED 5INCH TOTALS ACROSS NE GA. WILL CONTINUE WITH THE CURRENT FLOOD WATCH FOR THE ENTIRE CWA BUT EXTENDED IT THROUGH FRIDAY EVENING. && AVIATION... 06Z UPDATE... LOW CEILINGS AND RAIN EXPECTED THROUGH THE TAF PERIOD. CEILINGS WILL STAY IN THE IFR TO LIFR RANGE THROUGH THE TAF PERIOD AS FRONTAL SYSTEM STAYS STALLED OVER THE AREA. RAIN OVER THE AREA WILL SUBSIDE A BIT THIS AFTERNOON BEFORE A SECOND ROUND STARTS BACK UP THIS EVENING INTO TONIGHT. WINDS WILL STAY OUT OF THE SE AT 10KT OR LESS THROUGH THE PERIOD. VSBYS WILL BE UP AND DOWN BUT STAY MOSTLY IN THE IFR TO MVFR RANGE. //ATL CONFIDENCE...06Z UPDATE... CONFIDENCE MEDIUM TO HIGH ON ALL ELEMENTS. 01 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 66 59 69 64 / 90 90 90 80 ATLANTA 69 61 70 65 / 80 90 90 80 BLAIRSVILLE 62 57 66 61 / 70 90 90 80 CARTERSVILLE 68 58 70 64 / 60 90 90 80 COLUMBUS 72 62 71 66 / 80 90 90 70 GAINESVILLE 64 58 67 64 / 80 90 100 80 MACON 71 62 72 65 / 100 90 80 60 ROME 68 57 71 63 / 50 90 90 80 PEACHTREE CITY 68 58 70 64 / 80 90 90 70 VIDALIA 75 65 77 67 / 70 70 60 50 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM 1 PM EST THIS AFTERNOON THROUGH FRIDAY EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW... BIBB...BLECKLEY...BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE... CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA... CRAWFORD...CRISP...DADE...DAWSON...DEKALB...DODGE...DOOLY... DOUGLAS...EMANUEL...FANNIN...FAYETTE...FLOYD...FORSYTH... GILMER...GLASCOCK...GORDON...GREENE...GWINNETT...HALL... HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON... JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR... LAURENS...LUMPKIN...MACON...MADISON...MARION...MERIWETHER... MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...NEWTON... NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH... PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY... SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT... TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN... TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN... WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX... WILKES...WILKINSON. && SHORT TERM...01 LONG TERM....41 AVIATION...01
Hazardous weather outlook, Dec 22, 5:14 AM EST, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 514 AM EST TUE DEC 22 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-231015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 514 AM EST TUE DEC 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... PERIODS OF RAIN AND A FEW THUNDERSTORMS WILL PERSIST OVER MUCH OF NORTH AND CENTRAL GEORGIA TODAY AND TONIGHT. RAIN MAY BE LOCALLY HEAVY AT TIMES WITH SOME MINOR FLOODING POSSIBLE. ANY THUNDERSTORMS THAT DEVELOP SHOULD REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... MULTIPLE ROUNDS OF RAIN...LOCALLY HEAVY...ARE POSSIBLE ACROSS THE AREA THROUGH CHRISTMAS DAY WHICH WILL INCREASE THE FLOOD THREAT. AN ADDITIONAL TWO TO FOUR INCHES ARE POSSIBLE MAINLY WEDNESDAY THROUGH FRIDAY...WITH SOME LOCATIONS POSSIBLY REACHING FIVE INCHES. THERE IS THE POTENTIAL FOR A FEW STRONG TO SEVERE THUNDERSTORMS WEDNESDAY AND THURSDAY AS AN UNSEASONABLY WARM AND UNSTABLE AIRMASS SETS UP ACROSS MUCH OF CENTRAL AND NORTH GEORGIA. AT THIS TIME...DAMAGING WIND IS THE PRIMARY THREAT BUT ONE OR TWO BRIEF TORNADOES AND EVEN HAIL REMAIN A POSSIBILITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 5:50 AM EST | River Flood Warning | FFC | Jones | 53 hr |
| Dec 22, 6:38 AM EST | River Flood Warning | FFC | Putnam | 46 hr |
| Dec 22, 7:18 AM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 13 days |
| Dec 22, 9:25 AM EST | Dense Fog Advisory | FFC | Banks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 38 more | 3 hr |
| Dec 22, 9:54 AM EST | River Flood Warning | FFC | Baldwin, Washington, Wilkinson | 24 hr |
| Dec 22, 10:57 AM EST | Areal Flood Warning | FFC | Crawford, Taylor, Upson | 12 hr |
| Dec 22, 11:23 AM EST | River Flood Warning | FFC | Clarke, Greene, Oconee | 11 days |
| Dec 22, 11:23 AM EST | River Flood Warning | FFC | Johnson, Washington, Wilkinson | 14 days |
| Dec 22, 12:38 PM EST | River Flood Warning | FFC | Bleckley, Pulaski | 17 days |
| Dec 22, 12:38 PM EST | River Flood Warning | FFC | Dodge, Telfair, Wilcox | 20 days |
| Dec 22, 12:47 PM EST | River Flood Warning | FFC | Crawford, Talbot, Taylor, Upson | 12 days |
| Dec 22, 1:56 PM EST | River Flood Warning | FFC | Taliaferro, Wilkes | 3 days |
| Dec 22, 2:04 PM EST | River Flood Warning | FFC | Johnson, Laurens, Washington, Wilkinson | 15 days |
| Dec 22, 2:32 PM EST | Areal Flood Warning | FFC | Pike | 12 hr |
Nearby
River Flood Warnings in Georgia, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.